MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During a thrombectomy procedure, it was reported that a neuron max 6f 088 long sheath (neuron max) kinked upon withdrawal.It is unknown if the neuron max kinked upon removal from the packaging or after use with the patient.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned neuron max 6f 088 long sheath (neuron max) had kinks at approximately 1.0 cm and 46.0 cm from the hub.During functional testing, the demonstration dilator could not be advanced more than 6.0 cm into the neuron max.It was stopped at the location of the kink at the catheter proximal end.Conclusions: evaluation of the returned neuron max confirmed a kinked device.This damage was likely a result of forcefully manipulating the catheter at extreme angles outside the patient body.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8355836
Report Number3005168196-2019-00295
Device Sequence Number2010127
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Catalogue NumberPNML6F088904
Device Lot NumberF84500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005